Eneg

I'm new here, well to writing, I have enjoyed all your comments so much I doubt if

any of my comments will help anyone else! However, just to give you all an idea

of my "sufferings", which aren't really that bad, it would be nice not to have them.

This is my second dose of PMR, couldn't believe I had got it again after 10 years.

The blood test was to see if I had diabetes, had enough of the hot flushes, which

I have, yes, the test was positive and then the Dr. rang me to tell me you have PMR again, so here we go again with the steroids.

Very much looking forward to being "one of you"

Eneg

9 Replies

oldestnewest
  • Hello Eneg

    Sorry to hear about your repeat of PMR. Miserable or what?!

    From what I've learned here, I don't think the underlying cause of PMR (symptoms of an auto-immune disease) ever goes away totally. If we're lucky, it will go into remission (as in your case) but it can always rear its head again at some stage. As for the reasons why, who knows exactly?

    The causes of Auto-immune disease and PMR are still a very complex area of medical research, and unfortunately there seem to be no magic solutions other than the Preds (steroids) to treat the worst of the symptoms in the meantime and give you some relative quality of life.

    On the positive side (if you can find one!), at least you have some prior knowledge and experience of this horrible illness, and hopefully will be better-prepared than many 'newbies' in terms of what to expect the second time around.

    All I can say is that you're in great company here expertise and support wise, and we also have some fun along the way.

    Good luck on your (second) Journey with PMR - and try to remember that things can get better as well as worse. On, and Forwards?!

    Best wishes and keep us all posted

    MB :-)

  • Your around, I left a couple of messages on your phone...............thought you must have dropped off the planet...............still want to print your stuff.

  • Hi sambucca - I've just sent you a PM. Yes, let's go for it! :-)

  • Hi MarkBenjamin,

    Your comments and from others, have cheered me up a lot.

    So many reasons seem to be the cause of PMR. It was very

    interesting to hear it never leaves the body. I have come to

    the conclusion that it would be better not to decrease the

    steroid dose and still ache but to keep to a higher dose and suffer

    less! I love gardening and digging in between the raspberries

    to clear some paths didn't go down too well! My husband said

    "will you never learn?" Probably not!

    My osteoarthritis seems to have taken a back seat, which is

    good but the aching between the hips and shoulders needs

    to be reduced. I'll up the Pred. dose again, obviously 8mg is

    too low - fingers crossed!

    For some reason I can't get rid of the spaces in between

    the lines, sorry if it takes up more space!

    Best wishes to you all,

    Eneg

  • You're very welcome Eneg, all part of the service! ;-)

    Keep positive and smiling on the Journey

    MB :-)

  • Hi Eneg,

    Sorry to hear you have PMR again, especially after such a long time being clear.

    Of course your comments will help others, we all seem to react to the illnesses and the treatment differently, so it's good to hear how others cope - especially for newcomers.

    Take care, and look forward to hearing from you soon.

  • Sorry to hear you have a second bout. Try not to get discouraged know that is easily said - the old cliche 'day at a time' thinking of you.

  • I think your comments will help tremendously and I for one look forward to reading them!

    At my rheum doc visit a few weeks ago we talked a little bit about the future. She asked me how I was doing with the idea of having something that is never actually cured, it just quiets down. I said it was easier to grasp intellectually than emotionally. She said that if I was one of the lucky ones I'd get off prednisone completely, but that for whatever reasons the PMR may decide to get active again at some point, even after many years. She feels I've done well with PMR to be at 5MG after 15 months (she started me at 10MG which worked very well). I only flared once at 8MG since switching to DSNS I've had no flares. We're now going to spend some time trying to sort out the best ways to deal with my other "itis" and "algia" issues...osteoarthritis, fibromyalgia, and the hip issue she is assuming for now is bursitis.

  • I couldn't agree more, SusanEleven.

    As you (and your very perceptive Rheumatologist) suggest, the challenges in coping with a serious illness like PMR are as great emotionally as they are physically / intellectually.

    Clearly, the DSNS steroid-tapering method or its equivalents help greatly in the process of managing PMR symptoms for many of us, physiologically. But, from my experience, these very powerful drugs can also bring other, possibly more profound challenges psychologically too. The dreaded 'Brain Fog', deathly Fatigue and a multitude of other side-effects seem to 'go with the territory' of PMR - and steroid treatment for all sorts of illnesses. Many PMR sufferers here report this at the same time as the day-to- day niggling issues like bursitis, sleep deprivation and all manner of other things.

    I think you hit the nail on the head about dealing with uncertainty - with PMR or otherwise on Life's Journey. Thanks for your insightful post, I'm sure this is a topic that will run and run!

    MB :-)

You may also like...